Alert archive / Missouri / Flash Flood Warnings in 2024

Flash Flood Warning 16, NWS Kansas City, MO

June 20, 2024Gentry County, Worth County, Missouri

NWS Kansas City, MO issued this flash flood warning at Jun 20, 2024, 2:35 AM CDT for Gentry County, Worth County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2024, 2:35 AM CDT (07:35 UTC)
Expired
Jun 20, 2024, 8:45 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Gentry County, MO, Worth County, MO

The radar

The Des Moines radar (KDMX), 150 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 2:38 AM CDTFLASH FLOODDenver, MOSignificant flooding reported in the town of Denver along Lafayette Street, Pleasant Street, Mill street and Raymond Street.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 7.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2024-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2024-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

511 
WGUS53 KEAX 200735
FFWEAX
MOC075-227-201345-
/O.NEW.KEAX.FF.W.0016.240620T0735Z-240620T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
235 AM CDT Thu Jun 20 2024

The National Weather Service in Pleasant Hill MO has issued a

* Flash Flood Warning for...
  Northeastern Gentry County in northwestern Missouri...
  Southeastern Worth County in northwestern Missouri...

* Until 845 AM CDT Thursday.

* At 235 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2.5 and 3.5 inches of 
  rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
  possible in the warned area. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Gentry, Allendale and Denver.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4050 9423 4049 9423 4048 9423 4047 9423
      4038 9422 4032 9441 4038 9446 4050 9431

FLASH FLOOD...RADAR INDICATED

$$

73
1 follow-up statement
729 
WGUS73 KEAX 201337
FFSEAX

Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
837 AM CDT Thu Jun 20 2024

MOC075-227-201347-
/O.EXP.KEAX.FF.W.0016.000000T0000Z-240620T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gentry MO-Worth MO-
837 AM CDT Thu Jun 20 2024

...FLASH FLOOD WARNING WILL EXPIRE AT 845 AM CDT THIS MORNING FOR 
NORTHEASTERN GENTRY AND SOUTHEASTERN WORTH COUNTIES...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

&&

LAT...LON 4050 9423 4049 9423 4048 9423 4047 9423
      4038 9422 4032 9441 4038 9446 4050 9431

$$

Pesel

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 1:58 AM CDT, 37 minutes earlier. Its key messages:

  • Scattered showers and thunderstorms continue across northern Missouri this morning. Brief heavy rainfall and isolated flooding concerns possible
  • Heat and humidity continue for the next several days with high temperatures in the 90s and heat index values approaching 100F. Temperatures in the upper 90s and heat index values around 100-105F are possible early next week.
  • Additional rounds of showers and thunderstorms possible Saturday evening into Sunday morning.
Area forecast discussion, Jun 20, 1:58 AM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
158 AM CDT Thu Jun 20 2024

.KEY MESSAGES...

- Scattered showers and thunderstorms continue across northern
  Missouri this morning. Brief heavy rainfall and isolated
  flooding concerns possible

- Heat and humidity continue for the next several days with high temperatures
  in the 90s and heat index values approaching 100F.
  Temperatures in the upper 90s and heat index values around
  100-105F are possible early next week.

- Additional rounds of showers and thunderstorms possible
  Saturday evening into Sunday morning.

&&

.DISCUSSION...
Issued at 151 AM CDT Thu Jun 20 2024

Shower and thunderstorm activity has lingered into the
overnight thanks to a stalled frontal boundary draped across the
northern part of our forecast area.  Severe weather is not
expected, but minor flooding could be possible in isolated
locations that have seen repeated rounds of rainfall the last
few days. Additional amounts of 1-1.5 inches could be possible
for some. Lingering morning rainfall is expected to move out,
however a few isolated storms will still be possible in far
norther MO this afternoon with the boundary hanging around. Most
of the area will stay dry for Thursday afternoon with highs
across the area ranging from the upper 80s to low 90s.

A warming trend is expected to finish out the week with dry and warm
conditions expected for Friday.  Highs will reach the low to mid 90s
for most locations under partly cloudy skies. Saturday looks to be
even warmer with potential to even see upper 90s, especially in
the KC Metro. With afternoon dewpoints climbing to near 70,
heat indices may climb into the lower 100s.

By Saturday evening attention will shift to a wave pushing to our
north, dragging a cold front through the forecast area. Rainfall and
thunderstorms will again become possible across northern portions
of the area Saturday night into Sunday. This front will have little
impact on temperatures with high still looking to be in the mid to
upper 90s Sunday afternoon. Heading into next week looks even hotter
with mid level ridging building to our west and spreading into the
forecast area for the early part of the work week. Mid and even
upper 90s will be possible Monday through Wednesday. Heat indices
may also become a concern with potential for meeting Heat Advisory
at some point next week. Heat indices approaching 105 will be a
definite possibility, especially on Tuesday.

&&

.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1230 AM CDT Thu Jun 20 2024

Shower and thunderstorm activity persists across northwestern
MO, mainly impacting STJ. Storms are expected to continue for
the next several hours, eventually clearing out by morning.
Otherwise expect ceilings to vary somewhat through the morning
hours with occasional dips into IFR with occasional impacts to
visibility. Improvement is expected after sunrise.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...HB
AVIATION...HB
Hazardous weather outlook, Jun 19, 3:47 AM CDT, 22 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
347 AM CDT Wed Jun 19 2024

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-200900-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
347 AM CDT Wed Jun 19 2024

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Above normal temperatures expected through the week.

 Scattered thunderstorms will be possible today through tonight. Severe
 weather is not expected however heavy downpours will be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

 Above normal temperatures are expected Thursday through Saturday.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 1:10 AM CDTAreal Flood AdvisoryEAXAndrew, Gentry, Harrison, Nodaway, Worth7 hr
Jun 20, 9:30 AM CDTAreal Flood WarningEAXGentry, Worth11 hr
Jun 20, 9:48 AM CDTRiver Flood WarningEAXBuchanan13 hr

Nearby

Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.